Alert archive / Arizona / Wind Advisories in 2011
Wind Advisory 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Jan 22, 2011, 2:24 PM MST for 4 counties in Arizona. It took effect at Jan 23, 2011, 3:49 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2011, 2:24 PM MST (21:24 UTC)
- In effect from
- Jan 23, 2011, 3:49 AM MST
- Expired
- Jan 23, 2011, 2:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 40 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2483 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
500 WWUS75 KFGZ 222124 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 224 PM MST SAT JAN 22 2011 ...STRONG WIND GUSTS EXPECTED ACROSS CENTRAL ARIZONA ON SUNDAY... HIGH PRESSURE BUILDING IN ACROSS SOUTHERN UTAH ON SUNDAY WILL PRODUCE STRONG PRESSURE GRADIENTS AND ADVISORY LEVEL NORTHEASTERLY WIND GUSTS ACROSS THE SOUTHWESTERN SLOPES OF THE MOGOLLON RIM AND YAVAPAI COUNTY MOUNTAINS. AZZ008-015-016-018-037-038-230530- /O.NEW.KFGZ.WI.Y.0001.110123T1500Z-110123T2100Z/ YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...FLAGSTAFF...PAYSON... COTTONWOOD...CAMP VERDE...SEDONA 224 PM MST SAT JAN 22 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 2 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 2 PM MST SUNDAY. * TIMING: NORTHEASTERLY WIND GUSTS WILL INCREASE TO ADVISORY LEVELS STARTING EARLY SUNDAY MORNING. WIND GUST SPEEDS WILL WEAKEN BELOW ADVISORY CRITERIA BY MID AFTERNOON. * WINDS: SUSTAINED NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH ALONG AND DOWNSTREAM OF SOUTHWESTERN FACING MOUNTAIN SLOPES. * IMPACTS: STRONG WIND GUSTS IN THE ADVISORY AREA WILL MAKE DRIVING DIFFICULT ON LOCAL HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$ BOHLIN
4 follow-up statements
109 WWUS75 KFGZ 230457 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 957 PM MST SAT JAN 22 2011 ...STRONG WIND GUSTS EXPECTED ACROSS CENTRAL ARIZONA ON SUNDAY... HIGH PRESSURE BUILDING IN ACROSS SOUTHERN UTAH ON SUNDAY WILL PRODUCE STRONG PRESSURE GRADIENTS AND ADVISORY LEVEL NORTHEASTERLY WIND GUSTS ACROSS THE SOUTHWESTERN SLOPES OF THE MOGOLLON RIM AND YAVAPAI COUNTY MOUNTAINS. AZZ008-015-016-018-037-038-231300- /O.CON.KFGZ.WI.Y.0001.110123T1500Z-110123T2100Z/ YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...FLAGSTAFF...PAYSON... COTTONWOOD...CAMP VERDE...SEDONA 957 PM MST SAT JAN 22 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 2 PM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 2 PM MST SUNDAY. * TIMING: NORTHEASTERLY WIND GUSTS WILL INCREASE TO ADVISORY LEVELS STARTING AFTER SUNRISE. WIND GUST SPEEDS WILL WEAKEN BELOW ADVISORY CRITERIA BY MID AFTERNOON. * WINDS: SUSTAINED NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH ALONG AND DOWNSTREAM OF SOUTHWESTERN FACING MOUNTAIN SLOPES. * IMPACTS: STRONG WIND GUSTS IN THE ADVISORY AREA WILL MAKE DRIVING DIFFICULT ON LOCAL HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$
732 WWUS75 KFGZ 231049 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 349 AM MST SUN JAN 23 2011 AZZ008-015-016-018-037-038-231900- /O.EXT.KFGZ.WI.Y.0001.110123T1049Z-110123T2100Z/ YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...FLAGSTAFF...PAYSON... COTTONWOOD...CAMP VERDE...SEDONA 349 AM MST SUN JAN 23 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * TIMING: NORTHEASTERLY WIND GUSTS WILL CONTINUE THIS MORNING...SLOWLY WEAKENING BY EARLY AFTERNOON. * WINDS: SUSTAINED NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS FROM 40 TO 45 MPH ALONG AND SOUTHWEST OF THE MOGOLLON RIM AND BRADSHAW MOUNTAINS. * IMPACTS: STRONG WIND GUSTS IN THE ADVISORY AREA WILL MAKE DRIVING DIFFICULT ON LOCAL HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$
717 WWUS75 KFGZ 231817 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1117 AM MST SUN JAN 23 2011 AZZ008-015-016-018-037-038-232100- /O.CON.KFGZ.WI.Y.0001.000000T0000Z-110123T2100Z/ YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...FLAGSTAFF...PAYSON... COTTONWOOD...CAMP VERDE...SEDONA 1117 AM MST SUN JAN 23 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * TIMING: NORTHEASTERLY WIND GUSTS WILL CONTINUE THIS MORNING... SLOWLY WEAKENING BY EARLY AFTERNOON. * WINDS: SUSTAINED NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS FROM 40 TO 45 MPH ALONG AND SOUTHWEST OF THE MOGOLLON RIM AND BRADSHAW MOUNTAINS. * IMPACTS: STRONG WIND GUSTS IN THE ADVISORY AREA WILL MAKE DRIVING DIFFICULT ON LOCAL HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$
363 WWUS75 KFGZ 232055 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 155 PM MST SUN JAN 23 2011 AZZ008-015-016-018-037-038-232200- /O.EXP.KFGZ.WI.Y.0001.000000T0000Z-110123T2100Z/ YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...FLAGSTAFF...PAYSON... COTTONWOOD...CAMP VERDE...SEDONA 154 PM MST SUN JAN 23 2011 ...WIND ADVISORY WILL EXPIRE AT 2 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM MST THIS AFTERNOON. SURFACE PRESSURE GRADIENTS WILL CONTINUE TO WEAKEN THIS AFTERNOON AND AS A RESULT WIND SPEEDS ARE FORECAST TO REMAIN BELOW ADVISORY LEVELS. WIND SPEEDS WILL GRADUALLY DECREASE THROUGH THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 22, 9:55 AM MST, 4 hours 29 minutes earlier.
Area forecast discussion, Jan 22, 9:55 AM MST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 955 AM MST SAT JAN 22 2011 .SYNOPSIS...WARM DAYTIME TEMPERATURES WILL PERSIST ACROSS NORTHERN ARIZONA THROUGH SATURDAY AFTERNOON. A WEAK TROUGH AND COLD FRONT WILL MOVE THROUGH THE STATE LATE SATURDAY THROUGH EARLY SUNDAY...BRINGING BREEZY WINDS AT TIMES WITH ONLY A VERY SLIGHT CHANCE FOR SHOWERS ACROSS THE NORTHERN MOST PARTS OF THE STATE. COOLER TEMPERATURES ARE EXPECTED SUNDAY...BUT A RETURN TO MILD WEATHER IS ANTICIPATED FOR EARLY NEXT WEEK. && .DISCUSSION...A COLD FRONT MOVING INTO SOUTHERN UTAH THIS MORNING WILL MOVE INTO NORTHERN ARIZONA LATER THIS AFTERNOON. A COLDER AIRMASS WILL SETTLE OVER THE REGION FOR THE NEXT FEW DAYS DECREASING OUR HIGH TEMPERATURES BY 10 DEGREES ON SUNDAY. STRONG NORTHEASTERLY WINDS WILL BLOW ACROSS THE MOGOLLON RIM ON SUNDAY WITH A LOW SUBSIDENCE INVERSION LIKELY FUNNELING WINDS AROUND MOUNTAIN PEAKS. A WIND ADVISORY MAY BE NEEDED FOR SOME FORECAST ZONES ON SUNDAY...WE WILL MAKE THE DECISION WITH THE AFTERNOON GRID PACKAGE. MORNING GRIDS LOOK GOOD...NO UPDATES. && .PREVIOUS DISCUSSION (310 AM)...AN EXPANSIVE RIDGE OF HIGH PRESSURE IN THE UPPER LEVELS OF THE ATMOS WILL CONTINUE TO BE THE CONTROLLING FACTOR IN THE WEATHER ACROSS THE WEST THROUGH THE SEVEN DAY PERIOD. THE RIDGE OF HIGH PRESSURE IS POSITION ALONG AND JUST OFF THE WEST COAST. SYSTEMS THAT SPILL OVER THE TOP OF THE RIDGE WILL DROP SOUTHEASTWARD ACROSS THE ROCKIES AND PUSH OCCASIONAL WEAK COLD FRONTS INTO NORTHERN ARIZONA. WITH THE FRONTAL FEATURES THERE IS ONLY THE SLIGHTEST CHANCES OF SHOWERS FORECAST MAINLY OVER THE NORTHEAST PLATEAUS AND CHUSKA'S MOUNTAIN REGION. MOISTURE IS LIMITED DUE TO THE MOSTLY SUBSIDENT AND VERY DRY ATMOS DOWNWIND OF THE RIDGE FEATURE. THE FIRST COLD FRONT WILL PUSH SOUTHWARD ACROSS THE REGION LATE TODAY INTO SUNDAY MORNING...WITH ONLY A SLIGHT CHANCE OF SHOWERS MAINLY OVER THE NORTHEAST. HIGH TEMPERATURES ON SUNDAY WILL DROP 5 TO 10 DEGREES...HOWEVER THE COOLING WILL BE SHORT LIVED...AS THE HIGH PRESSURE RIDGE BEGINS TO BUILD EASTWARD INTO THE SOUTHWEST ON MONDAY. THERE ARE SOME MODEL DIFFERENCE ESPECIALLY BETWEEN THE GFS AND ECMWF OUT PASSED MONDAY. THE ECMWF HAS A MUCH STRONGER COLD LOW DROPPING THROUGH THE SOUTHWEST WEDNESDAY INTO THURSDAY. HENCE THE COOLER HIGH TEMPERATURES WEDNESDAY AND THURSDAY OF NEXT WEEK. IF THE ECMWF VERIFIES WITH THE GFS FORECAST COMING ALONG SIDE...THEN WE MAY HAVE TO COOL WEDNESDAY AND THURSDAY OFF EVEN MORE THAN WHAT IS SHOWN IN THE CURRENT FORECAST. OVERALL...NEXT WEEK'S WEATHER CAN BE DEPICTED BY DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES. && .AVIATION....AVIATION...FOR THE 18Z PACKAGE...A COLD FRONT APPROACHING FROM THE NORTH WILL BRING BKN-OVC CONDITIONS ALONG AND NE OF A LINE FROM KPGA TO KGUP THROUGH THE AFTERNOON. CIGS IN THIS LINE WILL RANGE FROM 4-6KFT AGL...WITH ISOLD -SHSN. ELSEWHERE...EXPECT VFR CONDITIONS WITH SFC WINDS WEST TO NORTHWEST AT 10-20 KTS WITH GUSTS TO 25 KTS. AFT 04-06Z...WINDS WILL SWITCH TO THE NORTHEAST AT THE SFC WITH STRONGER WINDS ALOFT. LOCALIZED LOW LEVEL WIND SHEAR AND TURBULENCE WILL BE POSSIBLE OVERNIGHT TONIGHT ALONG AND SOUTH OF THE MOGOLLON RIM...KAIBAB PLATEAU...BRADSHAW MOUNTAINS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC......BOHLIN / TC AVIATION....PETERSON FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.